Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 33, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 26, 2005, 5:29 PM CDT for Ramsey County, Washington County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2005, 5:29 PM CDT (22:29 UTC)
- Expired
- May 26, 2005, 5:53 PM CDT
- In force
- 24 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Ramsey County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 50 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 262230 SVRMPX MNC123-163-262315- /O.NEW.KMPX.SV.W.0033.050526T2229Z-050526T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 529 PM CDT THU MAY 26 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA RAMSEY COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 615 PM CDT * AT 524 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED OVER VADNAIS HEIGHTS...OR ABOUT 9 MILES NORTH OF ST PAUL...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... STILLWATER... WHITE BEAR LAKE... MAHTOMEDI... OAKDALE... LAT...LON 4511 9314 4499 9317 4493 9277 4518 9279 $$
1 follow-up statement
000 WWUS53 KMPX 262253 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 552 PM CDT THU MAY 26 2005 MNC123-163-262302- /O.CAN.KMPX.SV.W.0033.000000T0000Z-050526T2315Z/ WASHINGTON MN-RAMSEY MN- 552 PM CDT THU MAY 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR RAMSEY AND WASHINGTON COUNTIES IS CANCELLED... RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS. THUS THE WARNING HAS BEEN CANCELLED. AT 520 PM...ONE HALF INCH HAIL WAS REPORTED IN VADNAIS HEIGHTS. LAT...LON 4511 9314 4499 9317 4493 9277 4518 9279 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 26, 3:30 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 PM CDT THU MAY 26 2005 .DISCUSSION 19Z RUC INITIALIZED A 50H VORT OVER NORTHEAST SOUTH DAKOTA WHICH IS FORECAST TO PASS NEAR KRWF AT 22Z. WATER VAPOR IMAGERY LOOP SHOWS WELL DEFINED VORTICITY COMMA IN ADVANCE OF THIS FEATURE...OR WITHIN THE ZONE OF STRONGER FORECAST PIVA. BUFKIT (NAM) PROFILES ACROSS SOUTHERN MN INDICATED MODEST CAPE... INITIALLY CAPED AT 12 KFT...WHICH WAS FORECAST TO BREAK CLEAR OF THE INVERSION AROUND 19Z. ADDITIONALLY...MESONAM FORECAST INDICATED DAPE BETWEEN 600-800 J/KG. WE HAVE HAD ONE REPORT OF WIND GUSTS IN EXCESS OF 60 MPH EARLIER THIS AFTERNOON ON A CELL THAT LOOKED TO BE LOCATED ALONG THE TAIL OF THE ABOVE DESCRIBED VORTICITY MAX AS SHOWN ON WATER VAPOR IMAGERY. INSTABILITY IS EXPECTED TO DROP OFF DURING EARLY EVENING WITH MORE MODEST AFTERNOON INSTABILITY EXPECTED ON EVERY AFTERNOON THROUGH MEMORIAL DAY. IN SHORT...ANOTHER TYPICAL MEMORIAL DAY WEEKEND IS EXPECTED FOR MOST OF MINNESOTA. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. &&
Hazardous weather outlook, May 26, 9:43 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 943 AM CDT THU MAY 26 2005 MNZ060-062>070-073>078-082>085-091>093-WIZ023>028-271100- BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DUNN-EAU CLAIRE-FARIBAULT- FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-MCLEOD-NICOLLET-PEPIN- PIERCE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-ST CROIX-STEELE- WASECA-WASHINGTON-WATONWAN-YELLOW MEDICINE- 943 AM CDT THU MAY 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE HAIL AND GUSTY WINDS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT SOME OF THE HAIL COULD REACH DIME SIZE...AND WIND GUSTS TO 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED AFTER 2 PM...BUT AN ACTIVATION OVER A LARGE AREA IS NOT ANTICIPATED. MNZ041>045-047>059-061-WIZ014>016-271100- ANOKA-BARRON-BENTON-CHIPPEWA-CHISAGO-DOUGLAS-ISANTI-KANABEC- KANDIYOHI-LAC QUI PARLE-MEEKER-MILLE LACS-MORRISON-POLK-POPE-RUSK- SHERBURNE-STEARNS-STEVENS-SWIFT-TODD-WRIGHT- 943 AM CDT THU MAY 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. JPR
In the hours before
Local storm report, May 26, 3:26 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CDT THU MAY 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
AJZLocal storm report, May 26, 3:28 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 PM CDT THU MAY 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST MANKATO 44.17N 93.99W
05/26/2005 62 MPH BLUE EARTH MN TRAINED SPOTTER
WIND GUST OCCURRED AT RIVER FRONT AND MAIN.
&&
AJZLocal storm report, May 26, 4:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
443 PM CDT THU MAY 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 10 S ALBERT LEA 43.51N 93.37W
05/26/2005 68 MPH FREEBORN MN MESONET
MEASURED BY MNDOT ROAD WEATHER SENSOR.
&&
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:37 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet | 38 min |
| May 26, 3:11 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 64 min |
| May 26, 3:18 PM CDT | Severe Thunderstorm Warning | MPX | Scott, Sibley | 58 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.